1. Home
  2. Knowledge Base
  3. Whey Protein Powder
  4. Can Whey Protein Powder cause diarrhea?

Can Whey Protein Powder cause diarrhea?

Yes, diarrhea is a common symptom from whey protein powder that can be experienced by those that suffer from lactose intolerance. This is not uncommon, as over 60% of the population have some level of lactose intolerance.

If you experience diarrhea after taking whey protein powder, you should check the nutritional facts label for the first couple of ingredients listed. If “whey concentrate” appears, this is most likely the cause. Whey concentrate is the least refined and cheapest form of whey protein and it still contains significant levels of lactose. You should consider switching to a whey protein that uses whey isolate instead. Whey isolate is a far more processed form of whey and should no longer contain any lactose content. If you still experience problems after using a whey isolate you could consider switching to a non-dairy form of protein such as egg protein powder or a plant based protein powder.

Was this article helpful?

Related Articles